# SDR CA971216075

- Difficulty date: November 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW120
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 310703301
- Condition: Spalled
- Location: Red Grbox Nr 15
- Part time: 18,257 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REDUCTION GEARBOX (RGB) SENT FOR INSPECTION AND REPAIR AFTER THE RGB WAS FOUND MAKING METAL.  DISASSEMBLY OF THE RGB REVEALED THE SOURCE OF THE METAL WAS THE SPALLING OF THE NR 15 BEARING.  THE SPALLING OF THE NR 15 BEARING APPEARED TO BE DUE TO ELECTRICAL ARCING DAMAGE. HOWEVER, THE LACK OF HIGH MAGNETISM IN THE RGB WAS NOT CHARACTERISTIC OF A LIGHTNING STRIKE.  SINCE THERE WERE NO BEARING BORE ALIGNMENT OR LUBRICATION PROBLEMS FOUND, IT APPEARED THAT THE NR 15 BEARING SPALLED DUE TO ELECTRICAL PITTING CAUSED BY STRAY ELECTRICAL DISCHARGE FROM SOME AIRCRAFT COMPONENT.  PART TC:  17,903.
